Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 13, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 1, 2015, 8:56 PM CDT for 4 counties in Nebraska. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 1, 2015, 8:56 PM CDT (01:56 UTC)
- Expired
- Apr 1, 2015, 9:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Clay County, NE, Fillmore County, NE, Nuckolls County, NE, Thayer County, NE
The radar
The Grand Island radar (KUEX), 60 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 9:33 PM CDT | HAIL 0.88 | 2 W Bruning, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 5:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2661 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
447
WUUS53 KGID 020156
SVRGID
NEC035-059-129-169-020230-
/O.NEW.KGID.SV.W.0013.150402T0156Z-150402T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT WED APR 1 2015
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THAYER COUNTY IN SOUTH CENTRAL NEBRASKA...
FILLMORE COUNTY IN SOUTH CENTRAL NEBRASKA...
NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHEASTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 930 PM CDT
* AT 855 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLAY CENTER TO NEAR EDGAR TO NEAR SUPERIOR...MOVING
EAST AT 40 MPH.
THE PORTION OF THE STORM WITH THE GREATEST POTENTIAL FOR DAMAGING
WINDS IS CURRENTLY MOVING THROUGH CENTRAL AND EASTERN PORTIONS OF
CLAY COUNTY.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GENEVA...HEBRON...SUTTON...CLAY CENTER...DESHLER...EXETER...
FAIRMONT...EDGAR...NELSON...FAIRFIELD...SHICKLEY...DAVENPORT...
MILLIGAN...BRUNING...ALEXANDRIA...GRAFTON...RUSKIN...OHIOWA...
CARLETON AND DEWEESE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4012 9737 4004 9821 4046 9822 4070 9784
4070 9737
TIME...MOT...LOC 0155Z 248DEG 40KT 4052 9804 4033 9792 4006 9807
HAIL...0.88IN
WIND...60MPH
$$
ADP2 follow-up statements
605
WWUS53 KGID 020212
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
912 PM CDT WED APR 1 2015
NEC035-059-129-169-020230-
/O.CON.KGID.SV.W.0013.000000T0000Z-150402T0230Z/
THAYER NE-FILLMORE NE-NUCKOLLS NE-CLAY NE-
912 PM CDT WED APR 1 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR THAYER...FILLMORE...NUCKOLLS AND SOUTHEASTERN CLAY COUNTIES...
AT 911 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SUTTON TO SHICKLEY TO RUSKIN...MOVING NORTHEAST
AT 50 MPH.
THE PORTION OF THE STORM WITH THE GREATEST POTENTIAL FOR DAMAGING
WINDS IS CURRENTLY MOVING INTO WESTERN FILLMORE COUNTY.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GENEVA...HEBRON...SUTTON...CLAY CENTER...DESHLER...EXETER...
FAIRMONT...EDGAR...NELSON...FAIRFIELD...SHICKLEY...DAVENPORT...
MILLIGAN...BRUNING...ALEXANDRIA...GRAFTON...RUSKIN...OHIOWA...
CARLETON AND DEWEESE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THESE STORMS MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4012 9737 4004 9821 4046 9822 4070 9784
4070 9737
TIME...MOT...LOC 0211Z 247DEG 44KT 4059 9781 4040 9769 4013 9784
HAIL...0.88IN
WIND...60MPH
$$
ADP888
WWUS53 KGID 020229
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
929 PM CDT WED APR 1 2015
NEC035-059-129-169-020238-
/O.EXP.KGID.SV.W.0013.000000T0000Z-150402T0230Z/
THAYER NE-FILLMORE NE-NUCKOLLS NE-CLAY NE-
929 PM CDT WED APR 1 2015
...THE SEVERE THUNDERSTORM WARNING FOR THAYER...FILLMORE...NUCKOLLS
AND SOUTHEASTERN CLAY COUNTIES WILL EXPIRE AT 930 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT PORTIONS OF THE
WARNED AREA. A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR
EASTERN FILLMORE AND NORTHEASTERN THAYER COUNTIES UNTIL 945 PM CDT.
ANOTHER NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR
NORTHEASTERN JEWELL...WESTERN THAYER AND NUCKOLLS COUNTIES UNTIL
1000 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NEBRASKA.
LAT...LON 4012 9737 4004 9821 4046 9822 4070 9784
4070 9737
TIME...MOT...LOC 0227Z 248DEG 40KT 4059 9781 4040 9769 4013 9784
$$
ADPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 5:03 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Apr 1, 5:03 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 503 PM CDT WED APR 1 2015 .UPDATE... ISSUED AT 458 PM CDT WED APR 1 2015 STORMS HAVE STARTED TO INITIATE ALONG THE COLD FRONTAL BOUNDARY THIS EVENING...TO THE NORTH OF OUR CWA. MESOANALYSIS INDICATES INDICATES WEAKENING INHIBITION ALONG THE BOUNDARY AND LOOK FOR THE FRONT TO BECOME MORE ACTIVE IN THE NEXT HOUR OR TWO. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 403 PM CDT WED APR 1 2015 N APPROACHING COLD FRONT IS EXPECTED TO BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF HOURS AS IT CONTINUES TO APPROACH THE LOCAL AREA. AS OF 3 PM...THIS FRONT WAS KNOCKING ON THE WESTERN FRINGES OF THE LOCAL AREA...AND IT IS EXPECTED TO CONTINUE TO TRACK SOUTHEAST AND BE COMPLETELY THROUGH THE OUR FORECAST ZONES BY THE PRE-DAWN HOURS THURSDAY. WITH DEWPOINTS NOT CLIMBING TO THE EXPECTED LEVELS AHEAD OF THIS FRONT...INSTABILITY VALUES ARE NOT QUITE AS HIGH AS SOME OF THE MODELS WERE PREVIOUSLY FORECASTING. THAT SAID...SPC MESOANALYSIS IS STILL INDICATING WE HAVE ABOUT 1000 J/KG OF CAPE TO WORK WITH AT THE MOMENT...SO STILL EXPECT TO SEE SOME STRONG TO MARGINALLY SEVERE STORMS DEVELOP ALONG THE FRONT. ADDITIONALLY...WITH MUCH OF THE LOCAL AREA STILL IN THE SLIGHT RISK FOR SEVERE WEATHER...FELT NO NEED TO TONE DOWN PREVIOUS FORECAST...AS WE COULD STILL SEE LARGE HAIL AND STRONG WINDS WITH THE STRONGER STORMS THAT DO DEVELOP...WITH THE BIGGEST IMPACT LIKELY BEING SLIGHTLY LEES COVERAGE THAN WAS ORIGINALLY THOUGHT 24 HOURS AGO. ALSO AS OF 3 PM CDT...SOME SMALL CELLS WERE ALREADY TRYING TO DEVELOP ACROSS NORTHWESTERN KANSAS...WHICH IS IN LINE WITH MESOSCALE MODELS. AS A RESULT...STILL THINK MOST AREAS WILL SEE SOME MEASURABLE RAINFALL WITH THIS FRONT AS CELLS EXPAND IN COVERAGE AND INTENSITY THROUGH THE LATE AFTERNOON THROUGH EVENING HOURS...WITH RAINFALL TOTALS FROM THE TRI-CITIES SOUTHEASTWARD EXPECTED TO BE MORE AROUND ONE QUARTER TO ONE HALF AN INCH. THAT SAID...AS WITH ANY THUNDERSTORMS...HIGHER AMOUNTS WILL DEFINITELY BE POSSIBLE IN ISOLATED LOCATIONS. OTHERWISE...WITH A TEMPERATURE DROP OF OVER 10C AT 850MB BEHIND THIS FRONT...EXPECT A SIGNIFICANTLY COOLER DAY TO THE DAY ON THURSDAY... WITH HIGHS GENERALLY ONLY CLIMBING INTO THE LOWER TO MID 60S. IN ADDITION...WHILE RELATIVE HUMIDITY VALUES WILL LIKELY FALL TO NEAR CRITICAL VALUES DURING THE AFTERNOON HOURS AS DRIER AIR ADVECTS IN FROM THE NORTH...WINDS SHOULD BE MUCH LIGHTER THAN THEY WERE TODAY...SO ELEVATED...BUT NOT NEAR CRITICAL...FIRE WEATHER CONDITIONS ARE EXPECTED TOMORROW AFTERNOON. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 403 PM CDT WED APR 1 2015 ALTHOUGH THE MAJORITY OF THIS 6-DAY PERIOD IS LOOKING RELATIVELY QUIET...THERE ARE SOME DECENT UNCERTAINTIES IN PRECIPITATION POTENTIAL ESPECIALLY FROM SUNDAY NIGHT AND BEYOND. AS A RESULT...THE FORECAST FOR EARLY-MID NEXT WEEK PROBABLY "SOUNDS" MORE RAINY THAN IT MIGHT ACTUALLY BE...NOW THAT SEVERAL FORECAST PERIODS NOW CONTAIN LOW-CONFIDENCE/SLIGHT CHANCE MENTIONS OF SHOWERS AND/OR THUNDERSTORMS. IN THE NEARER-TERM...CONFIDENCE IS ACTUALLY INCREASING THAT MUCH OF THE CWA (ESPECIALLY SOUTH HALF) WILL SEE AT LEAST SOME LIGHT MEASURABLE RAIN POTENTIAL THURSDAY NIGHT...WHICH COULD (REPEAT COULD) EVEN MIX WITH A FEW WET SNOWFLAKES AFTER MIDNIGHT BEFORE ENDING. AS FOR POTENTIAL WEATHER HAZARDS THAT REQUIRE MENTION IN THE HAZARDOUS WEATHER OUTLOOK (HWOGID)...OTHER THAN THE VERY "IFFY" CHANCES FOR THUNDERSTORMS SUNDAY NIGHT-MONDAY THE ONLY FORESEEABLE ISSUES AT THIS POINT ARE ANOTHER ROUND OF ENHANCED FIRE DANGER FOR FRIDAY AND ESPECIALLY SATURDAY AFTERNOONS. PLEASE REFER TO THE SEPARATE FIRE WEATHER SECTION BELOW FOR MORE DETAILS. TEMPERATURE-WISE...THIS 6-DAY PERIOD LOOKS TO CONTINUE A NEAR- TO-ABOVE AVERAGE TREND. ALTHOUGH THERE IS THE TYPICAL FAIRLY HIGH DEGREE OF UNCERTAINTY BY THE NEXT TUESDAY-WEDNESDAY TIME FRAME...AT LEAST FOR NOW ALL DAYS FROM SATURDAY-TUESDAY ARE FORECAST TO REACH HIGHS WELL INTO THE 60S/70S. MEANWHILE...THE VERY FIRST DAY OF THE LONG TERM (FRIDAY) ALONG WITH THE VERY LAST (WEDNESDAY) ARE SLATED TO BE THE OVERALL-COOLEST WITH HIGHS ONLY IN THE MID-UPPER 50S MOST AREAS. NOW TURNING TO GREATER DETAIL IN MAINLY 12-48 HOUR BLOCKS: THURSDAY EVENING/NIGHT: ALTHOUGH WE HAVE NOT REALLY BEEN ADVERTISING IT AS SUCH UP UNTIL NOW...THERE ARE ACTUALLY SIGNS THAT ESPECIALLY WESTERN PORTIONS OF THE CWA MAY REALIZE A BETTER CHANCE OF MEASURABLE RAIN HERE THAN THEY DO WITH THE MORE IMMINENT CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON-TONIGHT. IN THE MID LEVELS...A FAIRLY HEALTHY GENERALLY WEST-EAST ORIENTED BAND OF FRONTOGENESIS IS EXPECTED TO FOCUS ACROSS MAINLY THE SOUTHERN 1/2 OF THE CWA...AS A LOW-AMPLITUDE/BROAD SHORTWAVE TROUGH MOVES INTO/OVER THE CENTRAL PLAINS. PROBABLY DID NOT RAISE POPS ENOUGH...BUT AT LEAST HAVE MOST OF THE SOUTHERN 1/2 OF THE CWA INTO THE 30-60 PERCENT RANGE (HIGHEST IN KS ZONES). ALTHOUGH NOT LOOKING AT "SOAKING" AMOUNTS...SOME PLACES COULD SEE GENERALLY 10-20 HUNDREDTHS ESPECIALLY IF SOME ENHANCED BANDING SETS UP. ALTHOUGH NOT EXPECTING AN ALL-OUT TRANSITION TO LIGHT SNOW GIVEN THAT THE VERY LOWEST LEVELS SHOULD STAY SEVERAL DEGREES ABOVE FREEZING...CANNOT COMPLETELY RULE OUT SOME WET SNOWFLAKES MIXING IN AFTER MIDNIGHT PER 850 MILLIBAR TEMPS...AND HAVE KEPT A LIGHT SNOW POSSIBILITY IN THERE ALONG WITH THE PREVAILING RAIN. MADE LITTLE CHANGE TO LOW TEMPS...AIMING FROM NEAR 30 FAR NORTHWEST TO MID-UPPER 30S MOST OTHER AREAS. NORTH WIND IS LOOKING A BIT BREEZY THROUGH MOST OF THE NIGHT WITH SUSTAINED SPEEDS GENERALLY 15-20 MPH. FRIDAY DAYTIME-NIGHT: OTHER THAN A SLIGHT CHANCE OF LINGERING LIGHT PRECIP IN KS ZONES FOR THE FIRST FEW HOURS AFTER SUNRISE...KEPT THE REMAINDER OF THIS TIME FRAME DRY AND WITH FAIRLY HIGH CONFIDENCE IN THAT IN THE WAKE OF THE DEPARTING SHORTWAVE AND SURFACE COLD FRONT. THE MAIN FEATURE DURING THE DAY WILL BE SOMEWHAT BREEZY NORTHWEST WINDS...ALTHOUGH THEY SHOULD GRADUALLY DIMINISH AS THE AFTERNOON WEARS ON. MADE ONLY MINOR TWEAKS TO DAYTIME HIGHS AIMED MAINLY MID 50S...AND NIGHT LOWS AIMED MAINLY LOW 30S. SATURDAY DAYTIME-NIGHT: CONTINUED HIGH CONFIDENCE IN DRY WEATHER...BUT AS MENTIONED FIRE CONCERNS ARE ON THE INCREASE AS GUSTY SOUTHWEST WIND RAMPS UP...WITH GUSTS TO OVER 30 MPH LIKELY. THESE WINDS SHOULD AID ROUGHLY A 15-DEGREE WARM UP VERSUS FRIDAY WITH MOST OF THE CWA AIMED BETWEEN 67-72. SUNDAY DAYTIME-MONDAY NIGHT: FOR THE MOST PART...THE MAJORITY OF THIS 48-HOUR PERIOD IS LOOKING DRY...AND ALMOST ASSUREDLY SO SUNDAY DAYTIME. HOWEVER...HAVE STUCK WITH SOME LOW-CONFIDENCE SLIGHT CHANCES FOR THUNDERSTORMS IN EASTERN/NORTHERN ZONES SUNDAY NIGHT INTO MONDAY...WITH MAYBE A SOMEWHAT BETTER CHANCE FOR SHOWERS IN NORTHERN ZONES MONDAY NIGHT PER THE LATEST ECMWF. PLENTY OF UNCERTAINTY HERE. TUESDAY DAYTIME-WEDNESDAY DAYTIME: WITH A MODEST SHORTWAVE TROUGH APPROACHING THE CENTRAL PLAINS IN WEST-SOUTHWEST FLOW ALOFT...MAINTAINED VARIOUS LOW CHANCES FOR SHOWERS (BUT NOT THUNDERSTORMS AT THIS TIME) WITHIN THE CWA. HOWEVER...MOST OF THIS TIME FRAME SHOULD PREVAIL DRY...WITH POTENTIALLY GREATER CHANCES FOR RAIN SETTING IN JUST BEYOND THE CURRENT OFFICIAL FORECAST PERIOD BY WED NIGHT-THURSDAY. LOTS TO SORT OUT HERE... && .AVIATION...(FOR THE 21Z KGRI/KEAR TAFS THROUGH 21Z THURSDAY AFTERNOON) ISSUED AT 458 PM CDT WED APR 1 2015 THE FOCUS FOR THE TAF PERIOD IS THE PASSAGE OF A COLD FRONTAL BOUNDARY THIS EVENING. THE FRONT IS EXPECTED TO CROSS THE TERMINALS AROUND 00Z OR SHORTLY THEREAFTER. THE COLD FRONTAL BOUNDARY IS EXPECTED TO INITIATE TSTMS DURING THE EVENING AND RADAR INDICATES STORMS ALREADY FIRING AND JUST NEED THE LINE TO FILL IN...IN ORDER TO AFFECT THE TERMINALS. GUSTY SOUTH WINDS AHEAD OF THE FRONT WILL BECOME LIGHT/VARIABLE BRIEFLY BEFORE SWITCHING NORTHERLY AND INCREASING BEHIND THE BOUNDARY. NORTH WIND GUSTS OF 25KTS ARE POSSIBLE TONIGHT BEFORE SUBSIDING THURSDAY AS THE SFC GRADIENT RELAXES. && .FIRE WEATHER... ISSUED AT 403 PM CDT WED APR 1 2015 ALTHOUGH THEY MAY NOT BE THE ONLY TWO DAYS OF CONCERN FOR ELEVATED FIRE DANGER WITHIN THE NEXT WEEK...AT THIS TIME FRIDAY AND ESPECIALLY SATURDAY AFTERNOONS ARE THE MOST IMMINENT/HIGHEST- CONFIDENCE ONES...AND BOTH OF THEM ARE MENTIONED IN THE LATEST HAZARDOUS WEATHER OUTLOOK (HWOGID). FRIDAY AFTERNOON: COMPARED TO SATURDAY...THIS IS LOOKING LIKE A MORE MARGINAL FIRE DANGER THREAT THAT ACTUALLY BARELY MEETS NEAR- CRITICAL THRESHOLDS...LARGELY GIVEN THE EXPECTATION THAT WIND SPEEDS WILL BE ON A SLOW DECLINE AS THE AFTERNOON WEARS ON. THAT BEING SAID...THIS LATEST FORECAST DOES YIELD A MULTI-HOUR OVERLAP OF RELATIVE HUMIDITY (RH) VALUES BETWEEN 20-25 PERCENT IN THE PRESENCE OF NORTHWEST WIND GUSTS AROUND 20 MPH. ALTHOUGH ANY RAIN THAT FALLS BETWEEN NOW AND THEN COULD OBVIOUSLY MITIGATE FIRE DANGER SOMEWHAT...FINE FUELS SUCH AS GRASSES COULD DRY OUT RATHER QUICKLY BY FRIDAY AFTERNOON. SATURDAY AFTERNOON: THANKS TO WARMER TEMPERATURES...LOWER RH AND STRONGER WINDS...THIS COULD EASILY BE TRENDING TOWARD A CRITICAL FIRE DANGER EVENT THAT MIGHT REQUIRE HEADLINES. OF COURSE...GIVEN IT IS STILL 3 DAYS AWAY IT'S TOO SOON TO CONSIDER ANY FIRE WEATHER WATCHES YET. BARRING SIGNIFICANT FORECAST CHANGES HOWEVER...WE ARE NOW EXPECTING A MULTI-HOUR OVERLAP OF RH VALUES FALLING INTO THE 15-20 PERCENT RANGE ACROSS MOST OF THE CWA...IN THE PRESENCE OF SOUTHWEST WIND GUSTING TO AROUND 30 MPH. CLOSING WITH A QUICK REVIEW OF OUR LOCAL FIRE WEATHER THRESHOLDS: "CRITICAL" FIRE WEATHER IN OUR CWA IS DEFINED AS THE 3+ HOUR OVERLAP OF RELATIVE HUMIDITY (RH) OF 20 PERCENT-OR-LOWER AND SUSTAINED WINDS/GUSTS OF 20+ MPH/25+ MPH. "NEAR-CRITICAL" IS DEFINED AS THE OVERLAP OF 25 PERCENT-OR-LOWER RH AND SUSTAINED WINDS GUSTS OF 15+ MPH/20+ MPH (IN THE PRESENCE OF DRY VEGETATION OF COURSE). && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...FAY SHORT TERM...ROSSI LONG TERM...PFANNKUCH AVIATION...FAY FIRE WEATHER...PFANNKUCH
Hazardous weather outlook, Apr 1, 6:16 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 616 PM CDT WED APR 1 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 021200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 616 PM CDT WED APR 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AND INTO THE FIRST PART OF THE NIGHT...ESPECIALLY FOR NORTH CENTRAL KANSAS AND LOCATIONS SOUTH OF A LINE FROM GREELEY TO LEXINGTON NEBRASKA. THE STORMS WILL BE CAPABLE OF PRODUCING HAIL TO THE SIZE OF PING PONG BALLS...AND DAMAGING WIND GUSTS OF 60 MPH OR HIGHER. THERE COULD ALSO BE A NARROW CORRIDOR OF LOCALLY HEAVY RAINFALL OF ONE INCH OR MORE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON FRIDAY AFTERNOON...NEAR-CRITICAL FIRE DANGER IS POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 20 AND 25 PERCENT...IN THE PRESENCE OF WIND GUSTS AROUND 20 MPH. ON SATURDAY AFTERNOON...CRITICAL FIRE DANGER IS POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA AS RELATIVE HUMIDITY DROPS BETWEEN 15 AND 20 PERCENT...IN THE PRESENCE OF WIND GUSTS TO AROUND 30 MPH. ON SUNDAY NIGHT AND MONDAY...THERE ARE LOW-CONFIDENCE...SLIGHT CHANCES FOR THUNDERSTORMS MAINLY NORTH AND EAST OF THE TRI-CITIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND INTO THE NIGHT UNTIL 1 AM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 1, 8:26 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
826 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HAIL 2 W MARQUETTE 41.01N 98.05W
04/01/2015 E0.50 INCH HAMILTON NE TRAINED SPOTTER
UP TO DIME SIZE
&&
PFANNKUCSpecial weather statement, Apr 1, 8:28 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 828 PM CDT WED APR 1 2015 KSZ006-007-020215- JEWELL KS-SMITH KS- 828 PM CDT WED APR 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH AND WESTERN JEWELL COUNTIES UNTIL 915 PM CDT... AT 828 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF RED CLOUD TO HARLAN...AND MOVING EAST AT 30 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SMITH CENTER...MANKATO...LEBANON...BURR OAK...ESBON...IONIA AND BELLAIRE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR NORTH CENTRAL KANSAS. LAT...LON 4000 9809 3959 9833 3969 9888 4000 9872 TIME...MOT...LOC 0128Z 270DEG 24KT 3999 9850 3962 9877 ADP
Local storm report, Apr 1, 8:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
830 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 7 S GRAND ISLAND 40.82N 98.37W
04/01/2015 E1.00 INCH HALL NE PUBLIC
QUARTER SIZE HAIL REPORTED 7 MILES SOUTH OF GRAND ISLAND
ON I-80 NEAR MILE MARKER 316.
&&
SALTZMANLocal storm report, Apr 1, 8:34 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL 5 NE DONIPHAN 40.82N 98.30W
04/01/2015 E1.00 INCH HALL NE PUBLIC
QUARTER SIZE HAIL REPORTED 7 MILES SOUTH OF GRAND ISLAND
ON I-80 NEAR MILE MARKER 316.
&&
PFANNKUCHLocal storm report, Apr 1, 8:36 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
836 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST BLUE HILL 40.33N 98.45W
04/01/2015 M60 MPH WEBSTER NE TRAINED SPOTTER
HOME WEATHER STATION
&&
PFANNKUCHLocal storm report, Apr 1, 8:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
843 PM CDT WED APR 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND GST 9 NW RED CLOUD 40.18N 98.64W
04/01/2015 M73 MPH WEBSTER NE MESONET
PEAK GUST HOME WEATHER STATION.
&&
PFANNKUCHThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 7:05 PM CDT | Special Weather Statement | GID | Nance | 40 min |
| Apr 1, 7:25 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Harlan, Kearney | 35 min |
| Apr 1, 7:39 PM CDT | Special Weather Statement | GID | Merrick | 51 min |
| Apr 1, 7:46 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Phelps, Webster | 29 min |
| Apr 1, 7:54 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance | 36 min |
| Apr 1, 8:12 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Franklin, Hall, Kearney, Webster | 33 min |
| Apr 1, 8:24 PM CDT | Special Weather Statement | GID | Hall, Hamilton | 36 min |
| Apr 1, 8:31 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton, Polk | 29 min |
| Apr 1, 8:38 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Nuckolls, Webster | 22 min |
| Apr 1, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 31 min |
| Apr 1, 9:09 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 36 min |
| Apr 1, 9:24 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Thayer | 21 min |
| Apr 1, 9:26 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 34 min |
| Apr 1, 9:28 PM CDT | Special Weather Statement | GID | Hamilton, Polk, York | 62 min |
| Apr 1, 9:49 PM CDT | Severe Thunderstorm Warning | GID | York | 13 min |
| Apr 1, 10:22 PM CDT | Special Weather Statement | GID | Webster | 23 min |
| Apr 1, 10:30 PM CDT | Special Weather Statement | GID | Thayer | 45 min |
| Apr 1, 10:35 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Nuckolls, Thayer | 25 min |
| Apr 1, 10:46 PM CDT | Special Weather Statement | GID | Nuckolls | 29 min |
| Apr 1, 11:12 PM CDT | Special Weather Statement | GID | Thayer | 48 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.